MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE XP® MINIPLANT® 3.25/4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE XP® MINIPLANT® 3.25/4 X 11.5MM; DENTAL IMPLANT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted to report (b)(4).The following information is unknown at the time of this report: date of birth not provided.Weight and ethnicity: not provided.The reported device is not expected for investigation.An investigation will be completed, however.Once the investigation has been completed, a follow up medwatch will be submitted.
 
Event or Problem Description
It was reported that the implant fractured at tooth location 19.There was no report of patient injury.
 
Additional Manufacturer Narrative
The osseotite xp® miniplant® 3.25/4 x 11.5mm (os3211) was not returned.Since product has not been returned, visual/functional inspection could not be performed.The investigation has been performed based on the available information.No pre-existing conditions were noted on the per.The reported product was located on tooth # 19 (universal) and used for approximately 16 years prior to fracture.The customer has not provided additional pictures or x-ray images of the product.Dhr review was completed for the subject lot number 168322.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (168322) for similar cause and no other complaint was identified within the past 2 years.July post market trending was reviewed and there were no negative trends or corrective actions for the reported event (implant fracture) or product (os3211).Therefore, based on the available information, device malfunction could not be verified and the reported event was non-verifiable.The most likely root cause related to the event is patient parafunction over the course of 16 years.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE XP® MINIPLANT® 3.25/4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key8735797
Report Number0001038806-2019-00582
Device Sequence Number16787231
Product Code DZE
UDI-Device Identifier00844868012795
UDI-Public(01)00844868012795(17)070809(10)168322(241)OS3211
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2007
Device Model NumberN/A
Device Catalogue NumberOS3211
Device Lot Number168322
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age65 YR